Persistent survival of one-dimensional contact processes in random environments

Charles M. Newman, Sergio B. Volchan

Research output: Contribution to journalArticlepeer-review


Consider an inhomogeneous contact process on Z1 in which the recovery rates δ(x) at site x are i.i.d. random variables (bounded above) while the infection rate is a constant ε. The condition uP(-log δ(x) > u) → + ∞ as u → + ∞ implies the survival of the process for every ε > 0.

Original languageEnglish (US)
Pages (from-to)411-421
Number of pages11
JournalAnnals of Probability
Issue number1
StatePublished - 1996


  • Contact process
  • Directed percolation
  • Oriented percolation
  • Random environment
  • Survival

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Persistent survival of one-dimensional contact processes in random environments'. Together they form a unique fingerprint.

Cite this